Article Text

PDF
CASE REPORT
Heart of the matter: reverse takotsubo syndrome in an anthracycline-exposed oncology patient

Summary

A 24-year-old man with acute myelogenous leukaemia and a history of anthracycline treatment is hospitalised for non-anthracycline chemotherapy. He develops new-onset heart failure requiring intesive care unit (ICU) admission during his stay. There is debate as to the aetiology of his heart failure, whether anthracycline cardiotoxicity or takotsubo syndrome. He is diuresed and discharged home with close follow-up. Ultimately, the retrospective use of two-dimensional speckle-tracking echocardiography derived strain helps diagnose reverse takotsubo syndrome.

  • cardiovascular medicine
  • heart failure
  • oncology
  • chemotherapy

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.